Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 162, NWS Shreveport, LA

June 1, 2004Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 1:07 AM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 1:07 AM CDT (06:07 UTC)
Expired
Jun 1, 2004, 2:00 AM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 4 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 010607
SVRSHV
LAC015-017-010700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 AM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 200 AM CDT

* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND HAS 
  THE POTENTIAL TO PRODUCE WIND GUSTS TO NEAR 60 MPH. THIS   STORM   
  WAS LOCATED NEAR GREENWOOD...OR ABOUT 11 MILES SOUTHWEST OF        
  SHREVEPORT...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHREVEPORT BY 120 AM CDT
  8 MILES NORTHWEST OF BOSSIER CITY BY 130 AM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 200 AM CDT.

LAT...LON 3244 9403 3227 9400 3241 9361 3266 9372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:50 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 31, 9:50 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT MON MAY 31 2004

.DISCUSSION...
HAVE UPDATED THE ZONES TO ADJUST TEMPERTURES FOR THE FAR NORTHWEST
ZONES AND MADE A FEW MINOR CHANGES TO WINDS...CLOUDS...AND BUMPED UP
CHANCE OF RAIN FOR THE E TX LAKES AREA. TORNADO WATCH NUMBER 359
WILL EXPIRE AT 10 PM FOR E TX AND A NEW SEVERE THUNDERSTORM WATCH
WILL COVER 3 COUNTIES IN EAST TX  ANGELINA...NOCOGDOCHES...AND
CHEROKEE.

WILL UPDATE THE LATEST ZONES SHORTLY TO AGAIN ADD THE NEW WATCH
INFO.
06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  73  89 /  40  20  30  40
MLU  67  90  70  89 /  40  20  30  40
TXK  68  90  70  88 /  30  20  30  40
TYR  71  92  73  90 /  50  20  30  30
LFK  71  93  73  92 /  50  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, May 31, 12:00 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 31 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON
NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL
MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST
LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS
AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS
DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 31, 9:00 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT MON MAY 31 2004

TXZ136-149-150-152-165>167-010300-
ANGELINA-CHEROKEE-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-SMITH-
900 PM CDT MON MAY 31 2004

...TORNADO WATCH NUMBER 359...CONTINUES IN EFFECT UNTIL
1000 PM CDT FOR PARTS OF EAST AND NORTHEAST TEXAS...AND WILL BE
ALLOWED TO EXPIRE AT THAT TIME...

IN EAST TEXAS THE WATCH INCLUDES ANGELINA...NACOGDOCHES...
SABINE...AND SAN AUGUSTINE COUNTIES.

IN NORTHEAST TEXAS THE WATCH INCLUDES CHEROKEE...RUSK...AND
SMITH COUNTIES.

AT 850 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT NO
THUNDERSTORMS OVER THE ABOVE LISTED COUNTIES...AND ONLY
ANGELINA COUNTY WAS AFFECT AT THE ONSET OF THE WATCH. RADAR
DOES SHOW SHOWERS AND THUNDERSTORMS WITHIN THE LARGE WATCH AREA
TO THE WEST IN NORTH CENTRAL TEXAS...WHICH LOOKS TO BE
PUSHING TO THE SOUTHEAST...WITH NEW DEVELOPMENT EAST OF DALLAS
AND ALONG INTERSTATE 20. THE THUNDERSTORMS WILL BECOME MORE OF A HAIL
AND WIND THREAT...RATHER THAN TORNADIC. THE SHOWERS AND
THUNDERSTORMS WILL BRUSH THE WESTERN EDGES OF THE WATCH AREA
INCLUDING SMITH...CHEROKEE...AND ANGELINA COUNTIES OVER THE
NEXT COUPLE OF HOURS. LATER DURING THE NIGHT...SOME ADDITIONAL
DEVELOPMENT WILL BE POSSIBLE OVER PARTS OF EAST TEXAS AND WESTERN
LOUISIANA.
Special weather statement, May 31, 11:25 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 31 2004

TXZ149-152-165-010700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1125 PM CDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL
200 AM CDT FOR PARTS OF EAST TEXAS...

IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES
COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS.

AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED
SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE
STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO
CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND
CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST
TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG
WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:36 AM CDTSevere Thunderstorm WarningSHVDe Soto54 min
Jun 1, 2:01 AM CDTSevere Thunderstorm WarningSHVBossier, Webster59 min
Jun 1, 2:27 AM CDTSevere Thunderstorm WarningSHVDe Soto63 min
Jun 1, 2:33 AM CDTSevere Thunderstorm WarningSHVClaiborne42 min
Jun 1, 2:46 AM CDTSevere Thunderstorm WarningSHVRed River59 min
Jun 1, 3:11 AM CDTSevere Thunderstorm WarningSHVBienville64 min
Jun 1, 3:36 AM CDTSevere Thunderstorm WarningSHVCaddo54 min
Jun 1, 3:58 AM CDTSevere Thunderstorm WarningSHVLincoln62 min
Jun 1, 4:51 AM CDTSevere Thunderstorm WarningSHVBienville54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.